| Model Number |
332216 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As per medwatch number mw5109524: description: at 0204 patient had an epidural placed.B braun perifix epidural catheter 20 g closed tip.It remained in for a very short time as patient delivered shortly thereafter.The catheter was removed at 0920 and was noted to not be intact.Approximately 4cm had fractured away and remained in the patient.The patient did not have any neurological symptoms.Fda safety report id# (b)(4).As of today, there has been no imaging for the 4cm of catheter that remain in the patient's back.They are only going to do imaging if she becomes symptomatic.No planned surgical removal of the catheter has been done.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.The actual defective device is a valuable tool in investigating the cause of this incident.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.